Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Wilmington, NC

May 29, 20095 counties in North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 29, 2009, 9:11 PM EDT for 5 counties in North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2009, 9:11 PM EDT (01:11 UTC)
Expired
May 29, 2009, 9:37 PM EDT
In force
26 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2009-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2009-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 300111
SVRILM
NCC017-019-047-129-141-300215-
/O.NEW.KILM.SV.W.0039.090530T0111Z-090530T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
911 PM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NORTHWESTERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIEGELWOOD...OR 16 MILES NORTHWEST OF WRIGHTSBORO...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   PHOENIX BY 920 PM...
   POINT CASWELL BY 925 PM...
   THE BOROUGH BY 930 PM...
   MONTAGUE BY 935 PM...
   LONG CREEK BY 945 PM...
   CASTLE HAYNE BY 950 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3443 7757 3422 7828 3440 7835 3472 7790
      3472 7783
TIME...MOT...LOC 0111Z 237DEG 17KT 3438 7819

$$

MBB
2 follow-up statements
000 
WWUS52 KILM 300123
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
923 PM EDT FRI MAY 29 2009

NCC017-047-300133-
/O.CAN.KILM.SV.W.0039.000000T0000Z-090530T0215Z/
COLUMBUS NC-BLADEN NC-
923 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND EAST
CENTRAL COLUMBUS COUNTIES IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7825 3436 7817 3435 7819 3440 7826
      3446 7817 3449 7822 3472 7790 3472 7783
      3443 7757
TIME...MOT...LOC 0123Z 252DEG 16KT 3436 7812

$$

NCC019-129-141-300215-
/O.CON.KILM.SV.W.0039.000000T0000Z-090530T0215Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
923 PM EDT FRI MAY 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL BRUNSWICK...NORTHWESTERN NEW HANOVER AND PENDER
COUNTIES...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR THE BOROUGH...OR 13 MILES NORTHWEST OF WRIGHTSBORO...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   THE BOROUGH BY 930 PM EDT...
   CURRIE BY 935 PM EDT...
   MONTAGUE BY 940 PM EDT...
   MALPASS CORNER BY 945 PM EDT...
   LONG CREEK BY 950 PM EDT...
   CASTLE HAYNE BY 1000 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7825 3436 7817 3435 7819 3440 7826
      3446 7817 3449 7822 3472 7790 3472 7783
      3443 7757
TIME...MOT...LOC 0123Z 252DEG 16KT 3436 7812

$$

MBB
000 
WWUS52 KILM 300137
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
937 PM EDT FRI MAY 29 2009

NCC019-129-141-300146-
/O.CAN.KILM.SV.W.0039.000000T0000Z-090530T0215Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
937 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRUNSWICK...
NORTHWESTERN NEW HANOVER AND PENDER COUNTIES IS CANCELED...

AT 936 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED BELOW SEVERE LIMITS. VERY HEAVY RAINFALL AND FREQUENT 
LIGHTNING ARE STILL EXPECTED HOWEVER. RESIDENTS ARE URGED TO REMAIN 
INDOORS AND MOTORISTS SHOULD EXERCISE EXTREME CAUTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3423 7825 3436 7817 3435 7819 3440 7826
      3446 7817 3449 7822 3472 7790 3472 7783
      3443 7757
TIME...MOT...LOC 0136Z 252DEG 16KT 3438 7805

$$

MBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:03 PM EDT, 8 minutes earlier.

Area forecast discussion, May 29, 9:03 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
903 PM EDT FRI MAY 29 2009

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND PUSH
OFF THE COAST SATURDAY MORNING. A WEAK TROUGH OF LOW PRESSURE WILL
DEVELOP ACROSS THE REGION LATE SUNDAY INTO MONDAY. WARM AND GENERALLY
DRY CONDITIONS WILL PREVAIL EARLY NEXT WEEK. RAIN CHANCES WILL
INCREASE TOWARD THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 9 PM FRIDAY...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS
THE INLAND CAROLINAS THIS EVENING RACKED UP AN IMPRESSIVE TALLY OF
HAIL REPORTS...SOME UP TO GOLF BALL SIZE. CONVECTION FORMED IN AN
EXTREMELY UNSTABLE AIRMASS (CAPE 2500-3500 J/KG LIFTED INDEX -5 TO
-7) ALONG THE SEABREEZE AND THE PIEDMONT/SANDHILLS TROUGH AXIS.
STORMS THEN MERGED ACROSS THE I-95 CORRIDOR AND CONTINUED TO REFIRE
FOR HOURS. INSTABILITY REMAINING TONIGHT WILL BE SUFFICIENT TO
CONTINUE FIRING STORMS UNTIL THE SURFACE COLD FRONT ARRIVES INLAND
AFTER MIDNIGHT...AND AFTER 3-4 AM ALONG THE COAST.

THE FORECAST UPDATE THIS EVENING EXTRAPOLATES CURRENT ACTIVITY
NORTHEAST THROUGH BLADEN AND PENDER COUNTIES PLUS THE NORTHERN HALF
OF NEW HANOVER COUNTY. ADDITIONAL SPOTTY CONVECTIVE DEVELOPMENT IS
POSSIBLE IN THE PEE DEE REGION WHERE THERE ARE SOME SPOTS STILL NEAR
80 DEGREES AT 9 PM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...COLD FRONT WILL BE PUSHING OFF THE COAST
AT THE BEGINNING AT THE PERIOD. AND DRIER AIR WILL WORK OVER THE
AREA AND PRECIPITATION IS NOT EXPECTED. THE MOST NOTICEABLE CHANGE
WILL BE THE LOWER DEW POINTS AND TEMPERATURES ARE EXPECTED TO RANGE
FROM THE MID 80S AT THE COAST TO AROUND 90 INLAND. AS FRONTAL
BOUNDARY SHIFT FARTHER EAST SOUTHWEST WINDS WILL BECOME
ESTABLISHED AND UPPER 80S TO NEAR 90 DEGREES IS EXPECT ACROSS THE
COUNTY WARNING AREA. A RESULTANT SEA BREEZE IS EXPECTED TO DEVELOP
ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY
OF LOCAL AREA EARLY MON. THE GFS KEEPS THIS BACK DOOR FRONT STALLED
JUST TO OUR NORTH BEFORE IT MOVES BACK NORTH LATE MON...BUT THE NAM
PUSHES IT SOUTH THROUGH LOCAL AREA INTO SOUTH CAROLINA. THIS COULD
PRODUCE SOME ENHANCEMENT TO AFTN CLOUD DEVELOPMENT FOR MON...ANY
SHOWERS SHOULD REMAIN OUT OF THE PICTURE AS PLENTY OF DRY AIR WILL
BE AROUND IN THE LOW TO MID LEVELS. EITHER WAY...RETURN FLOW SETS UP
AROUND HIGH PRESSURE WHICH MOVES OFF THE MID ATLANTIC COAST LATE MON
INTO TUES. IN THE LOW TO MID LEVELS...ABOVE THE SURFACE...FLOW WILL
REMAIN OUT OF THE W-NW MON THROUGH EARLY THURS WITH PLENTY OF DRY
AIR. EVEN LOW LEVEL MOISTURE REMAINS RELATIVELY LOW AND EXPECT MORE
IN THE WAY OF CLOUD DEVELOPMENT ALONG SEA BREEZE BOUNDARY RATHER
THAN SHOWERS. PCP WATER REMAINS AROUND 1.25 INCHES OR BELOW FROM MON
THROUGH THURS MORNING AND THEREFORE DO NOT EXPECT MUCH ACTIVITY
THROUGH THE FIRST HALF OF THE WEEK.

WEAK SOUTHERLY RETURN FLOW AT THE SURFACE WILL CONTINUE THROUGH
EARLY THURS IN WHICH TIME THE FLOW VEERS AROUND TO THE SW AS A COLD
FRONT MAKES ITS WAY SOUTH INTO NORTH CAROLINA. THIS FRONT SHOULD
STALL OUT OVER NC AS LOW PRESSURE SYSTEM BEGINS TO TRACK UP THE
SOUTHEAST COAST FROM FLORIDA. THIS LOW COULD AFFECT THE COASTAL
CAROLINAS BY LATE THURS INTO FRI. THEREFORE WILL ADVERTISE LOWER END
POPS IN MORE DIURNAL TYPE SHWR ACTIVITY BY WED THROUGH EARLY THURS
AND THEN BETTER CHANCES OF MORE WIDESPREAD ACTIVITY ESPECIALLY ALONG
THE COAST HEADING INTO LATE THURS AND FRI.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE INTERSTATE
95 CORRIDOR INLAND AND MOVED EAST THIS AFTERNOON.  SHOULD SEE ALL
TERMINALS AFFECTED BY STORMS THIS EVENING.  MIGHT EVEN SEEN HAIL AND
WIND GUSTS OVER 35 KT AS WELL WITH SHORT TERM IFR CIGS AND VSBYS.
ACTIVITY SHOULD END FROM WEST TO EAST BETWEEN 02Z AND 06Z.  AFTER
THAT...THERE IS THE THREAT OF STRATUS AND FOG WITH MVFR OR IFR CIGS
SHOULD WINDS DIMINISH SUFFICIENTLY AFTER STORMS.  AFTER 12 TO 14Z
SATURDAY...VFR CONDITIONS ARE EXPECTED.

EXTENDED OUTLOOK THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER IS
EXPECTED THROUGH THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM FRIDAY...CONVECTION MAY HAVE A TOUGH TIME MAKING OUT INTO
THE COASTAL WATERS...EVEN NORTH OF CAPE FEAR WHERE THE BEST CHANCES
FOR SHOWERS AND STORMS WILL EXIST OVERNIGHT. AIR TEMPERATURES OVER
THE OCEAN ARE IN THE MID 70S WHICH MAY BE TOO COOL TO SUSTAIN THE
THUNDERSTORMS. MARINERS NORTH OF CAPE FEAR SHOULD KEEP A CLOSE EYE
TO THE WESTERN SKY OVER THE NEXT 3-4 HOURS.

OTHERWISE...A SURFACE COLD FRONT HAS MADE IT THROUGH CENTRAL NORTH
CAROLINA AND SHOULD MOVE INTO THE COASTAL WATERS EARLY SATURDAY
MORNING. SOUTHWEST WINDS AROUND 15 KT WILL SHIFT TO THE NORTHWEST
BEHIND THE FRONT. SEAS ARE RUNNING AROUND 3 FT CURRENTLY (2 FT NEAR
SHORE SOUTH OF CAPE FEAR) AND LITTLE CHANGE IS ANTICIPATED OVERNIGHT
UNTIL THE FRONT CROSSES OVERHEAD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...THE COLD FRONT WILL BE CROSS THE COASTAL
WATERS SATURDAY MORNING AND SHIFT OFF THE COAST BY THE AFTERNOON.
WINDS ARE EXPECTED TO SHIFT TO THE WEST AND NORTHWEST BUT ONLY AT
10 KNOTS. WIND DIRECTIONS ARE EXPECTED TO QUICKLY RETURN TO THE
SOUTHWEST AHEAD OF A BACKDOOR COLD FRONT THAT IS EXPECTED TO DROP
INTO THE AREA LATE SUNDAY. THE NAM MODEL IS SHOWING A SURGE OF 15
TO 20 KNOT WINDS FROM THE NORTHEAST LATE SUNDAY NIGHT. THIS WILL
HAVE TO BE WATCHED CLOSELY. IF THE FRONT SHIFTS FARTHER SOUTH THAN
ANTICIPATED THEN WINDS SPEEDS AND SEAS WILL NEED TO BE INCREASED
FOR THE SUNDAY NIGHT PERIOD. AT THIS TIME SEAS ARE EXPECTED TO
REMAIN AROUND 2 FEET BUT COULD BE HIGHER NORTH OF CAPE FEAR IF
SURGE DOES DEVELOP.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...WEAK BACK DOOR FRONTAL BOUNDARY MAY MAKE ITS WAY
INTO LOCAL WATERS EARLY MONDAY WHICH COULD PRODUCE A LIGHT NORTHERLY
FLOW BEHIND IT...BUT BY MON AFTN WINDS WILL VEER BACK AROUND TO THE
SOUTH. A LIGHT SOUTHERLY RETURN FLOW WILL SET UP LATE MON THROUGH
EARLY WED NIGHT. SHOULD SEE A LITTLE HIGHER WINDS EACH AFTERNOON
CLOSER TO THE COAST DUE TO THE SEABREEZE...BUT OVERALL EXPECT WINDS
MOST OF THE TIME 10 KT OR LESS. SEAS SHOULD REMAIN 2 FT OR LESS
THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...HAWKINS
LONG TERM...RGZ
AVIATION...RAN
Hazardous weather outlook, May 29, 2:48 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT FRI MAY 29 2009

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-301900-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
248 PM EDT FRI MAY 29 2009

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-301900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
248 PM EDT FRI MAY 29 2009

...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

III

In the hours before

Local storm report, May 29, 7:24 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
724 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             ELIZABETHTOWN           34.62N 78.61W
05/29/2009  E1.00 INCH       BLADEN             NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY SHERIFF DEPARTMENT IN THE
            CITY OF ELIZABETHTOWN.

&&

HAWKINS
Special weather statement, May 29, 7:35 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT FRI MAY 29 2009

NCZ099-100-SCZ033-034-300030-
COLUMBUS-MARION-BRUNSWICK-HORRY-
735 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS OVER NORTHWEST HORRY COUNTY INTO
SOUTHWESTERN COLUMBUS COUNTY...

AT 729 PM EDT...STRONG THUNDERSTORMS WERE PRODUCING HEAVY RAINS...2
MILES NORTH OF GREEN SEA...OR 16 MILES EAST OF MULLINS....MOVING
EAST AT 30 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MULLINS...WHITEVILLE...
ASH...BAYBORO...BETHEL...BUGHILL...CHADBOURN...CHERRY GROVE...
CLARENDON...CRUSOE ISLAND...DULAH AND EXUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Local storm report, May 29, 7:41 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
741 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             8 SE LAKE CITY          33.79N 79.65W
05/29/2009  E0.75 INCH       WILLIAMSBURG       SC   PUBLIC

&&

HAWKINS
Local storm report, May 29, 8:00 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             1 N FAIRMONT            34.51N 79.12W
05/29/2009  E0.75 INCH       ROBESON            NC   TRAINED SPOTTER

&&

HAWKINS
Special weather statement, May 29, 8:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
821 PM EDT FRI MAY 29 2009

NCZ087-SCZ024-300040-
ROBESON-DILLON-
821 PM EDT FRI MAY 29 2009

...A STRONG SLOW-MOVING THUNDERSTORM OVER LAKE VIEW AND MARIETTA...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
VIEW...OR 12 MILES NORTHEAST OF MULLINS. MOVEMENT WAS ERRATIC AND
LESS THAN 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE
BARNESVILLE...KEMPER...LAKE VIEW...MARIETTA AND ORRUM. HEAVY
RAINFALL IS LIKELY PRODUCING MINOR FLOODING OF LOW-LYING AND POOR
DRAINAGE AREAS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

TRA
Special weather statement, May 29, 9:08 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
908 PM EDT FRI MAY 29 2009

SCZ024-033-300130-
DILLON-MARION-
908 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORM WITH POSSIBLE HAIL NORTH OF MARION...

AT 907 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF SELLERS...OR 6 MILES NORTH OF MARION...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:14 PM EDTAreal Flood AdvisoryILMBladen2 hr
May 29, 9:30 PM EDTAreal Flood AdvisoryILMRobeson2 hr
May 29, 10:38 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.